Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 182, NWS Lincoln, IL

August 23, 1999DeWitt County, Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 1999, 7:36 PM CDT for DeWitt County, Macon County, Illinois. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 1999, 7:36 PM CDT (00:36 UTC)
Expired
Aug 23, 1999, 8:45 PM CDT
In force
69 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties DeWitt County, IL, Macon County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 6:00 PM CDTSevere Thunderstorm WatchSPC6 hr
Aug 23, 7:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WUUS1 KSPI 240040 RRA
SVRSPI
ILC039-115-240115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
736 PM CDT MON AUG 23 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN CENTRAL ILLINOIS
  DE WITT COUNTY IN CENTRAL ILLINOIS

* UNTIL 815 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
    A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES
    NORTHWEST OF CLINTON TO 8 MILES SOUTH OF LINCOLN...MOVING EAST
    AT 30 MPH.  60 MPH WINDS WERE REPORTED IN LINCOLN AT THE 
    NATIONAL WEATHER SERVICE. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLINTON
  DECATUR
  MOUNT ZION
  ARGENTA
  FARMER CITY
  FORSYTH
  HARRISTOWN
  LONG CREEK

IF YOU ARE IN THE WARNED AREA...GET INDOORS AND STAY AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS.

&
KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:40 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Aug 23, 2:40 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT MON AUG 23 1999

CONCERNS ARE POSSIBLE SVR TSTMS NEXT 10 HRS AND PCPN AND TEMPS NEXT 48
HRS IS ANOTHER CONCERN.

LATEST SFC ANALYSIS SHOWS LOW PRESSURE IN THE UPPER MS VALLEY WITH A
COLD FRONT EXTENDED FROM SOUTHERN MN SOUTHWEST INTO CENTRAL PLAINS
STATES.  LATEST WV LOOP SHOWS VERY STRONG VORT MAX IN UPPER MS VALLEY
DIVING SOUTHEAST TOWARDS NORTHWEST ILLINOIS THIS EVENING. LATEST
SATELLITE ALSO SHOWING EXTENSIVE AC-CI DECK ACROSS THE NORTHERN CWA.
LATEST ADAP/MSAS/LAPS SHOWING INCREASE INSTABILITY OF LI/S -6 AND CAPES
NEAR 3000 J/KG IN EASTERN IOWA INTO NORTHWEST ILLINOIS. LATEST KDVN
RADAR SHOWING SOME STRONG/SVR STORMS FORMING A LINE OVER EASTERN IOWA.
KILX RADAR SHOWING SOME SHRA DEVELOPING OVER NORTHWEST CWA.

MODELS INITIALIZED WELL BUT BELIEVE ETA WAS A LITTLE BETTER. HOWEVER
AGAIN NGM HAS BEEN BETTER IN PAST SEVERAL RUNS. MODELS ARE IN FAIR
AGREEMENT WITH THE TROF MOVE EAST AND FORM A CUT OFF LOW NEXT 48 HRS.
WILL MAINLY GO WITH ETA SOLUTION IN SHORT RUN WHICH WAS A LITTLE BETTER
ON INTIALIZATION.  HOWEVER GOING WITH NGM SOLUTION ON THE LONGER RANGE
ON SOME OF PLACEMENT OF FEATURES.  AS SYSTEM CUTS OFF IT WILL SLOW TO
MOVE OUT. MODELS PLACING SOME 70H DRY AIR TOWARDS IOWA LATE THIS
AFTERNOON AND INTO NORTHERN MO THIS EVENING.  MID LEVEL SPEED MAX ALSO
EXPECTED TO MOVE NORTHERN MO THIS EVENING WHICH WILL ENHANCE POSSIBLE
SEVRE TSTMS IN NEXT 10 HRS.  MODELS ARE INDICATING THE SYSTEM WILL SLOW
DOWN. LATEST MODEL SOUNDINGS ARE ALSO INDICATING STILL REALTIVELY MOIST
AT MID LEVELS THRU 48HRS. EXPECT SOME SCATTERED SHOWERS TO CONTINUE
INTO WEDNESDAY AND POSSIBLY SOUTHEAST UNTIL END OF THE WEEK AS THE MRF
BRINGS IN NEXT IMPULSE TO MOVE IT OUT.

FOR TEMPERATURES...WILL GO WITH BLEND OF FWC/FAN NEXT 48 HRS BUT
LEANING TOWARDS COOLER FAN TEMPS.

EXTENDED COMPLEX AND TRICKY...TRIED AND PLACE THINGS AND COORDINATED
AS BEST AS POSSIBLE HOWEVER THE TASK IS NEXT TO IMPOSSIBLE.

COORDINATED WITH KCHI AND KDVN.

PRELIMINARY CCF

SPI WB 062/078 061/081 62 13843
PIA WB 062/077 061/081 62 13843
DEC WE 063/077 062/081 62 13843
CMI WE 062/077 061/080 62 13864
MTO WE 063/079 062/080 63 13864
LWV TE 063/079 063/081 63 13674

.ILX...NONE.

EH

In the hours before

Special weather statement, Aug 23, 7:17 PM CDT, 19 minutes before
ILZ027>031-036>038-040-041-240045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT MON AUG 23 1999

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF
CENTRAL ILLINOIS...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...KNOX...FULTON...SCHUYLER...PEORIA...STARK AND MARSHALL.
THE STORMS HAVE MOVED EAST OF THIS AREA.

HOWEVER...THE WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE
FOLLOWING COUNTIES...WOODFORD...MCLEAN...TAZEWELL AND MASON.

BYRD
Special weather statement, Aug 23, 7:17 PM CDT, 19 minutes before
ILZ027>031-036>038-040-041-240045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT MON AUG 23 1999

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF
CENTRAL ILLINOIS...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...KNOX...FULTON...SCHUYLER...PEORIA...STARK AND MARSHALL.
THE STORMS HAVE MOVED EAST OF THIS AREA.

HOWEVER...THE WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE
FOLLOWING COUNTIES...WOODFORD...MCLEAN...TAZEWELL AND MASON.

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:25 PM CDTSevere Thunderstorm WarningILXLogan, Sangamon65 min
Aug 23, 7:53 PM CDTSevere Thunderstorm WarningILXChristian37 min
Aug 23, 8:27 PM CDTSevere Thunderstorm WarningILXChristian, Shelby78 min
Aug 23, 8:27 PM CDTSevere Thunderstorm WarningILXMoultrie78 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.